Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 9, 2022, 7:55 PM MDT for Adams County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2022, 7:55 PM MDT (01:55 UTC)
- Expired
- Jul 9, 2022, 8:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 6 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.9 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5119 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WUUS55 KBOU 100155
SVRBOU
COC001-100230-
/O.NEW.KBOU.SV.W.0085.220710T0155Z-220710T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
755 PM MDT Sat Jul 9 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Adams County in northeastern Colorado...
* Until 830 PM MDT.
* At 754 PM MDT, a severe thunderstorm was located near Manila
Village, or 22 miles east of Denver, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bennett around 805 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 10428 3973 10450 3974 10452 3974 10457
3979 10466 3994 10450
TIME...MOT...LOC 0154Z 230DEG 15KT 3979 10453
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HIRIS1 follow-up statement
343
WWUS55 KBOU 100224
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
824 PM MDT Sat Jul 9 2022
COC001-100233-
/O.EXP.KBOU.SV.W.0085.000000T0000Z-220710T0230Z/
Adams CO-
824 PM MDT Sat Jul 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS COUNTY
WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Denver Colorado.
LAT...LON 3982 10428 3973 10450 3974 10452 3974 10457
3979 10466 3994 10450
TIME...MOT...LOC 0223Z 230DEG 15KT 3986 10442
$$
HIRISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:47 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 9, 6:47 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 647 PM MDT Sat Jul 9 2022 .SHORT TERM...(This evening through Sunday) Issued at 303 PM MDT Sat Jul 9 2022 Very hot temperatures are occurring with many locations across the plains reaching 100 degrees. Plenty of locations will set record highs for the date and the Heat Advisory seems to be verifying due to the sunny skies and temperatures. A modified DCVZ has setup from Monument Hill to near Sterling. Cumulus towers are growing along this boundary but they are struggling to maintain their strength. A few isolated showers and storms could form along this boundary with gusty winds and little rainfall. In addition, clouds have formed over the central mountains and southern foothills. They don't seem to have much vertical growth at the moment but they will eventually grow enough to produce weak showers and storms which could eventually move over the southern Denver metro. We have been speculating about the possibility of a heat burst over the eastern plains tonight. If one of these storms dies quickly, there are deep dry adiabatic lapse rates which could create a heat burst or two. The predictability of heat bursts seem rather low though so confidence is low. Anyway, lows tonight will be very warm in a relative sense. Drainage winds will be stronger than normal with lee cyclogenesis over the northeast plains. The record warm low of 70 in Denver has a chance to be broken although the forecast currently is 69. On Sunday, the ridge over the Four Corners region will slowly move eastward as there is a shortwave trough that moves across Wyoming. 700 mb temperature will be similar to today but a weak surface boundary will move southward out of Wyoming and Nebraska which will bring northeast winds and slightly higher moisture. There will be slightly increased mid level moisture as well with more cloud cover expected. This boundary and cloud cover are expected to keep temperatures a degree or two cooler than today despite the near record warm start. Because of this, a Heat Advisory was not issued but the night shift will get another chance to look at it and determine if the boundary and clouds will indeed keep conditions cooler. The heat risk is consistent with not issuing a Heat Advisory as most of the area is in level 2. The increased moisture and perhaps some weak ascent from the nearby trough will lead to isolated to scattered shower and storm coverage tomorrow afternoon and evening. Not much rainfall is expected to reach the surface but the storms could produce gusty winds due to inverted-V soundings and DCAPE values as high as 2,000 j/kg. .LONG TERM...(Sunday night through Saturday) Issued at 303 PM MDT Sat Jul 9 2022 A 500mb high pressure system will persist over the four corners. HiRes guidance has this system weakening Sunday night into Monday morning as a cold front pushes through our region. This will bring cooler temperatures Monday afternoon across the region. The urban corridor and eastern plains will be 10 degrees lower Monday afternoon compared to Sunday's forecasted highs which will reach the mid 80s to upper 80s. Mountains and valleys will reach the mid 60s to lower 70s. HiRes guidance keeps thunderstorm coverage limited mainly for the areas of South Park and the Palmer Divide. There is more forecast confidence in isolated slow moving thunderstorms due to NAMNEST/GFS soundings showing low-level southeasterly flow and mid- level northwesterly flow. The cold front will provide an increase in low to mid level moisture thus keeping 30-60 percent chances of thunderstorms for the southwestern valleys and Palmer Divide through Monday evening. These storms will likely produce heavy rainfall and strong wind gusts. We will quickly warm up again by Tuesday morning into Tuesday afternoon as 90 degree weather returns for the plains and urban corridor. Tuesday afternoon through Tuesday evening, there is considerable uncertainty where precipitation will occur but NAM, GFS, and ECMWF support a shortwave increasing cloud cover and thunderstorm chances across the region. There is less coverage on the NAM/ECMWF compared to the GFS. The GEFS super ensemble favors higher probabilities of rainfall occurring between 18Z-00Z Tuesday afternoon. Convective parameters from the NAM/GFS seem supportive of thunderstorm development as well with surface to 6km lapse rates near 7-9 K/km, bulk shear near 30kts, and ML CAPE values increasing near 800 j/kg. Afternoon highs were decreased due to increasing cloud cover from thunderstorm coverage. Similar conditions will occur Wednesday afternoon. The 18Z NBM Forecast Records pinpoints Denver reaching near record- breaking temperatures once again Thursday afternoon. Wouldn't be surprised if Denver ties the record high of 100 degrees set in 1878 but the forecast high remains 99 due to uncertainty in wind directional flow as wind shift westerly to northeasterly flow; this will depend on the strength of the upper level high and its placement. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 641 PM MDT Sat Jul 9 2022 Isolated high based showers and storms are producing outflow boundaries and will likely result in a period of gusty/variable winds, possibly up to 35 knots depending on the proximity of the showers. KAPA would be most likely to see the stronger outflow winds. The gusty, variable winds will last through about 03Z-04Z, with an expected decrease in convective activity and winds thereafter. Then, normal south/southwest winds will develop with VFR conditions through Sunday. Higher coverage of high based showers and thunderstorms with gusty outflow winds can be expected on Sunday, with variable gusts of 30-40 knots likely after 21Z. && .HYDROLOGY... Issued at 303 PM MDT Sat Jul 9 2022 There is near normal or slightly below normal moisture in place for Sunday so the chance for flash flooding is very low. However, storms are possible especially over the Cameron Peak and East Troublesome burn areas so a limited threat of flash flooding will be added to the burn area flash flood matrix. Monday, slow moving thunderstorms are possible but should remain limited in coverage. NBM/HiRes models keep thunderstorms mainly focused south of I-70 but will keep slight chances of thunderstorms for mountains/valleys above the I-70 corridor through Monday evening.These isolated storms will most likely produce heavy rainfall as PWATs trend near 0.80-1.00 in from HiRes guidance. Tuesday and Wednesday, thunderstorm chances increase and become more widespread as multiple rounds of shortwaves will provide enough moisture to cause a limited threat of flash flooding over the burn areas. Thursday into the weekend, there is uncertainty in thunderstorm development due to dry air and lack of agreement in models therefore, will continue to monitor. && .BOU WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for COZ038>040-042>045- 048>051. && SHORT TERM...Danielson LONG TERM...AD AVIATION...Barjenbruch HYDROLOGY...Danielson/AD
Hazardous weather outlook, Jul 9, 10:48 AM MDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1048 AM MDT Sat Jul 9 2022 COZ030>051-101700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1048 AM MDT Sat Jul 9 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Hot temperatures are expected across the forecast area today; especially over the plains where readings will reach the low 100s for highs. A Heat Advisory is in effect until 8pm. Isolated to scattered showers and thunderstorms are expected this afternoon, mainly over the mountains and foothills south of I-70, the immediate plains and the Palmer Ridge. There could be a few strong wind gusts up to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday, very warm temperatures will persist and another Heat Advisory may become necessary following the current product. There may also be elevated fire weather conditions on the northern plains due to low humidity and breezy winds. Isolated to scattered afternoon and evening storms will bring gusty winds and light precipitation, and a very low threat of burn area flash flooding. Monday and Tuesday, there should be greater coverage and intensity of showers and a slightly greater threat of burn area flash flooding. By Thursday, temperatures will likely be well above normal again. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 9, 6:23 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Denver CO
623 PM MDT Sat Jul 9 2022
COZ041-100045-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
623 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of east central Douglas
and northwestern Elbert Counties through 645 PM MDT...
At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Ponderosa Park, or 26 miles southeast of Denver,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabeth, Ponderosa Park and The Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3939 10473 3959 10464 3954 10447 3953 10446
3954 10445 3953 10444 3953 10441 3950 10440
3950 10436 3946 10437 3932 10452
TIME...MOT...LOC 0022Z 203DEG 8KT 3945 10459
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HIRISSpecial weather statement, Jul 9, 6:46 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Denver CO
646 PM MDT Sat Jul 9 2022
COZ040-041-100130-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
646 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern Douglas
and southwestern Arapahoe Counties through 730 PM MDT...
At 645 PM MDT, Doppler radar was tracking a strong thunderstorm over
northeastern Highlands Ranch, or 11 miles south of Denver, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Denver, southwestern Aurora, Centennial, Highlands
Ranch, Parker, Littleton, southwestern Englewood, Greenwood Village,
Lone Tree, Castle Pines, Louviers and The Pinery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3947 10504 3956 10506 3956 10505 3958 10506
3961 10505 3961 10507 3962 10507 3966 10475
3947 10471 3946 10503
TIME...MOT...LOC 0045Z 258DEG 14KT 3955 10495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HIRISSpecial weather statement, Jul 9, 7:34 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Denver CO
734 PM MDT Sat Jul 9 2022
COZ040-041-045-046-100215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
734 PM MDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of northeastern
Douglas, northwestern Elbert, western Arapahoe, northeastern Denver
and central Adams Counties through 815 PM MDT...
At 733 PM MDT, Doppler radar was tracking a strong thunderstorm over
northeastern Aurora, or 16 miles east of Denver, moving north at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Denver, Aurora, eastern Centennial, northeastern
Commerce City, Parker, Brighton, Denver International Airport, D.I.A
Terminal and Concourses, Bennett, Manila Village, Arapahoe Park,
Strasburg, Buckley AFB, Watkins and Barr Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3950 10429 3950 10482 3995 10483 3996 10429
TIME...MOT...LOC 0133Z 181DEG 10KT 3976 10464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HIRISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:23 PM MDT | Special Weather Statement | BOU | Arapahoe | 22 min |
| Jul 9, 6:46 PM MDT | Special Weather Statement | BOU | Denver | 44 min |
| Jul 9, 7:34 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 41 min |
| Jul 9, 8:18 PM MDT | Special Weather Statement | BOU | Arapahoe | 27 min |
| Jul 10, 4:46 AM MDT | Heat Advisory | BOU | Phillips, Sedgwick | 15 hr |
| Jul 10, 1:24 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
| Jul 10, 2:07 PM MDT | Special Weather Statement | BOU | Weld | 38 min |
| Jul 10, 2:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jul 10, 2:41 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
| Jul 10, 2:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 10, 3:15 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 45 min |
| Jul 10, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| Jul 10, 4:17 PM MDT | Special Weather Statement | BOU | Morgan | 43 min |
| Jul 10, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 26 min |
| Jul 10, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 24 min |
| Jul 10, 5:18 PM MDT | Special Weather Statement | BOU | Phillips | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.